New Mexico, 2011

High Wind in New Mexico, May 29, 2011

May 29, 2011 · NWS ABQ · 2 events in 1 county or zone

A strong late Spring storm approached New Mexico on the 29th, producing strong winds across eastern New Mexico. High winds were recorded at the Clayton Airport.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ABQ wrote it up.

A strong late Spring storm approached New Mexico on the 29th, producing strong winds across eastern New Mexico. High winds were recorded at the Clayton Airport.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at May 29, 10:26 AM MST, 3 hours 29 minutes earlier.

Area forecast discussion, May 29, 10:26 AM MST, 3 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1126 AM MDT SUN MAY 29 2011

.UPDATE...
ADJUSTED SOME TEMPS UP ACROSS OUR CWA FOR THIS PM. NEAR RECORD OR
RECORD TEMPS FOR MUCH OF THE E. CHJ

&&

.PREV DISCUSSION...329 AM MDT SUN MAY 29 2011...
CURRENTLY...CLOSED LOW ALOFT CENTERED OVER NORTHERN NEVADA...WITH
STRENGTHENING SOUTHWEST WINDS OVER NEW MEXICO CIRCULATING ABOUT
THIS FEATURE. UPSTREAM...A CLOSED LOW IS WINDING UP OVER THE GULF
OF ALASKA. SURFACE CHARTS PLACING LOW PRESSURE OVER THE NORTHERN
TEXAS PANHANDLE...AND IN BELT ACROSS SOUTHWEST COLORADO AND
SOUTHERN UTAH. STATIONARY BOUNDARY LINKING ALL THIS UP IS ALLOWING
SOME PENETRATION OF 50S DEWPOINTS INTO THE EXTREME NORTHEAST
CORNER OF NEW MEXICO...AND SOME PATCHY FOG OVER EASTERN UNION COUNTY.

MODELS...IN GOOD AGREEMENT THROUGH LATE NEXT WEEKEND...WITH SOME
MAJOR DIFFERENCES FROM LATE SUNDAY ONWARD IN PATTERN EVOLUTION AND
FEATURE PLACEMENT. CONSENSUS SOLUTION MOVES CLOSED LOW FROM
NORTHERN NEVADA TO SOUTHWEST UTAH THROUGH THE DAY WITH STRONGEST
SOUTHWEST FLOW WORKING OUT OF NORTHERN ARIZONA INTO THE HEART OF
NEW MEXICO. CLOSED LOW EJECTS RAPIDLY TO THE NORTHERN PLAINS
EARLY ON MEMORIAL DAY...AS GULF OF ALASKA SYSTEM SLIDES SOUTHEAST
OFF THE OREGON COAST. THIS CLOSED LOW WILL MAKE SLOW DRIFT
SOUTHWARD TO ARRIVE NEAR SAN FRANCISCO BAY EARLY WEDNESDAY
MORNING...AS RIDGE BUILDING OVER TEXAS AND THE SOUTHERN U.S. TAKES
ROBUST SHAPE. RIDGE WILL BE A SHOW STOPPER FOR THE EASTWARD
PROGRESSION OF THE CLOSED LOW SYSTEM...WHICH WILL STALL OUT OVER
THE SIERRA NEVADA NEXT WEEKEND. EMERGING PATTERN FOCUSES ATTENTION
ON THE DEGREE TO WHICH GULF OF MEXICO AND GULF OF CALIFORNIA MOISTURE
CIRCULATING TO THE NORTH AND WEST ON UPSTREAM MARGINS OF THE RIDGE
CAN REACH NEW MEXICO. MODEL TRENDS POINT TO SOMEWHAT REDUCED
AMOUNTS OF MOISTURE...BUT BASIC MOVEMENT OF MOISTURE HAS GOOD RUN
TO RUN CONTINUITY FOR THE HEART OF THE HOLIDAY SHORTENED UPCOMING
WORK WEEK. RIDGE EXPANSION WEST AND SOUTH WILL INHIBIT CONVECTION
OVER NEW MEXICO FOR LATE IN THE HOLIDAY SHORTENED WORK WEEK.
MODELS STARTING TO LOSE COHERENCE LATE NEXT WEEKEND...AS EUROPEAN
CENTER COLLEAGUES RETROGRADE CALIFORNIA CLOSED LOW WESTWARD INTO
THE PACIFIC AGAINST EXPANDING RIDGE CENTERED OVER NEW MEXICO...WHILE
VERY PROGRESSIVE GFS MOVES CLOSED LOW EASTWARD TO ARIZONA PLACING
NEW MEXICO IN STRONG SOUTHWEST FLOW. WILL CHECK OUT FUTURE RUNS
WITH INTEREST TO SEE HOW LONG THE RIDGE WILL LAST OVER NEW MEXICO.

NEAR TERM...TODAY THROUGH WEDNESDAY...SOUTHWEST FLOW ROARING
ACROSS NEW MEXICO ALOFT WITH CLOSED LOW ALOFT SHIFTING TO SOUTHERN
NEVADA...AND ASSOCIATED SURFACE LOW DEEPENS OVER SOUTHERN
COLORADO. TIGHT SURFACE PRESSURE GRADIENT OVER NEW MEXICO WILL
SUPPORT VERY WINDY CONDITIONS ACROSS THE FORECAST AREA...WITH
ESPECIALLY STRONG WINDS FROM THE CONTINENTAL DIVIDE WEST TO
ARIZONA LINE...AND OVER THE SUMMITS AND HIGH SLOPES OF THE SAN
JUANS AND SANGRE DE CRISTOS NEAR THE COLORADO LINE. WILL GO WITH
HIGH WIND WARNING FOR THESE SPOTS...AND COMPLEMENTARY WIND
ADVISORIES AROUND THE MARGINS FOR THIS AFTERNOON. WIND AND LOW
HUMIDITY WILL CREATE WIDESPREAD FIRE WEATHER DANGER TODAY ACROSS
THE FORECAST AREA. TEMPERATURES RUNNING WELL ABOVE NORMAL TO THE
EAST...AND NORMAL OR A FEW DEGREES HIGHER TO THE WEST UNDER
SOMEWHAT COOLER AIR SIFTING IN BEHIND THE WEATHER SYSTEM.
EXPECTING SOME RECORD HIGHS SOUTH OF INTERSTATE 40 OVER THE
EASTERN PLAINS...AND RECORDS WILL GET A MAJOR SCARE OVER THE
EASTERN PLAINS TO THE NORTH. SOME ISOLATED SHOWERS POSSIBLE OVER THE
NORTHERN MOUNTAINS NEAR THE COLORADO LINE LATE THIS AFTERNOON AS
CLOSED LOW SLIDES THROUGH...AND ALSO OVER THE SOUTHEAST PLAINS IN
VICINITY OF SURFACE TROUGH LYING ALONG THE EASTERN BORDER OF THE
STATE. WITH LITTLE MOISTURE TO SPEAK OF IN THE COLUMN...WETTING
RAINS WITH THESE ISOLATED SHOWERS SEEM UNLIKELY.

FOR MEMORIAL DAY...MUCH COOLER AIR FILTERING IN FROM THE WEST TO
TAKE EDGE OFF WEEKEND HEAT WITH 10 TO 15 DEGREE TEMPERATURE DROPS
OVER SUNDAY EXPERIENCE. ISOLATED SHOWERS REMAIN POSSIBLE IN
VICINITY OF SURFACE TROUGH OVER THE EXTREME EASTERN PLAINS NEAR
THE TEXAS BORDER...BUT LITTLE MOISTURE TO WORK WITH FOR WETTING
RAINS. WINDS AND FIRE WEATHER REMAIN THE KEY MEMORIAL DAY
ISSUES...WINDS STRONGEST AND EXCEEDING ADVISORY CRITERIA OVER THE
NORTHEAST QUADRANT OF THE STATE WILL BLOW OVER SINGLE DIGIT
HUMIDITIES...AND FIRE DANGER GREATEST FROM THE CENTRAL MOUNTAINS
AND NORTHEAST HIGHLANDS EAST TO THE TEXAS AND OKLAHOMA LINES.

FOR TUESDAY...CLOSED LOW LONG GONE TO NORTHERN PLAINS...AS NEXT
UPSTREAM CLOSED LOW DRIFTS SOUTHWARD IN THE EASTERN PACIFIC TOWARD
SAN FRANCISCO BAY. COOLER AIR WILL PUSH TO THE EASTERN
PLAINS...WITH SOME DRY LINE CONVERGENCE SETTING UP ALONG THE
EASTERN BORDER OF THE STATE. INCREASING SHOWER CHANCES WILL START
SHOWING UP FROM INTERSTATE 40 SOUTHWARD...AND EAST OF THE CENTRAL
MOUNTAIN CHAIN...AND THIS WILL EXPAND TO ALL OF EASTERN NEW MEXICO
THROUGH TUESDAY EVENING. CONVECTION...IF INITIATED...COULD BE
VIGOROUS TUESDAY AFTERNOON AND EVENING...WITH LIFTED INDICES RUNNING 2
TO 4 BELOW C...MUCAPE RUNNING AROUND 2000 J PER KG AND STEEP LAPSE RATES.
PRECIPITABLE WATERS OVER EASTERN THIRD OF THE STATE RISING ABOVE
AN INCH TO PROVIDE SOME DOWNPOUR POTENTIAL WITH STRONGER
STORMS...AS WELL AS GUSTY WINDS AND SOME POSSIBLE HAIL IN TALLER
STORMS.

FOR WEDNESDAY...SOUTHWEST FLOW CONTINUING ALOFT...AS RIDGE STARTS
TO EXPAND WESTWARD OVER THE EASTERN PLAINS. ACTION WILL PROVIDE
SOME INHIBITION ON EASTERN CONVECTION...AND SHIFT SHOWER FOCUS
WESTWARD TO THE CENTRAL MOUNTAIN CHAIN AS WEAK SURFACE TROUGH AND
ASSOCIATED THETA E RIDGE SHIFTS TO LINE FROM CLAYTON TO EL PASO.
SOMEWHAT REDUCED INSTABILITY AND MUCAPE OVER TUESDAY
EXPERIENCE...BUT PRECIPITABLE WATERS REMAINING ABOVE AN INCH TO
SUPPORT LOCAL DOWNPOURS...AND SOME CHANCES FOR GUSTS AND HAIL IN
TALLER AND STRONGER STORMS. WEDNESDAY TEMPERATURES WILL REMAIN
ABOVE NORMAL STATEWIDE.

OUTLOOK...THURSDAY THROUGH SATURDAY...GRADUAL TAPERING OFF OF
SHOWER COVERAGE AND INTENSITY THROUGH SATURDAY...BUT ISOLATED
SHOWERS POSSIBLE THROUGHOUT THE PERIOD AS NEW MEXICO REMAINS ON
WESTERN MARGINS OF LARGE RIDGE OVER THE ENTIRE SOUTHERN U.S.
CIRCULATION WILL HELP DRAW SOME MOISTURE NORTHWARD OUT OF THE GULF
OF CALIFORNIA THURSDAY TO REINFORCE MOISTURE ALREADY IN PLACE.
PATTERN BECOMES LOCKED UP THROUGH SATURDAY WITH LITTLE MOVEMENT OF
UPSTREAM CLOSED LOW OFF THE CENTRAL CALIFORNIA COAST. STEADY
TEMPERATURE PROFILES WITH MOST SPOTS RUNNING NORMAL OR A FEW
DEGREES ABOVE FOR THE REMAINDER OF THE WORK WEEK. BREEZY WINDS
WILL DEVELOP EACH AFTERNOON ON EAST SLOPES OF THE CENTRAL MOUNTAIN
CHAIN AND OUT OVER THE NORTHEAST PLAINS.

SHY

.AVIATION...
VFR CONDITIONS FOR THE MOST PART WILL CONTINUE ACROSS NORTH AND
CENTRAL NEW MEXICO THROUGH THE NEXT 24 HOURS. A SHALLOW BACK DOOR
MOISTURE LAYER REMAINS EARLY THIS MORNING ACROSS THE FAR NORTHEAST
NM AND THIS WILL LINGER UNTIL MID TO LATE MORNING BEFORE BEING
DRIVEN OUT OF THE STATE BY INCREASING W TO SW WINDS. UNTIL THEN
HOWEVER...EXPECT IFR/LIFR CATEGORY CIGS AND FOG REDUCED VSBY
COVERING NE HALF OR SO OF UNION COUNTY. EVEN VERY LOCALIZED VLIFR
CONDITIONS MAY OCCUR THROUGH MID MORNING. WIND WILL REMAIN THE
BIGGEST THREAT THROUGH THE NEXT 24 HOURS. STRONGER GUSTS WITH MANY
OF THE TERMINAL SITES EXPERIENCING 35 KT PLUS GUSTS ON SUNDAY.
NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. 43

.FIRE WEATHER...
NEAR TERM CONCERNS REMAIN THE WIND...COUPLED WITH VERY LOW
HUMIDITY DURING THE AFTERNOONS AND GENERALLY POOR HUMIDITY
RECOVERIES AT NIGHT...ENSURING WIDESPREAD RED FLAG CONDITIONS FROM
MIDDAY OR EARLY AFTN WELL INTO THIS EVE. EXCEPTION IN THE NEAR
TERM WILL BE ACROSS THE FAR NORTHEAST PLAINS...MAINLY CONFINED TO
UNION COUNTY...THIS MORNING WHERE FOG...LOW CLOUDS AND HIGH RH
VALUES CURRENTLY OCCURRING. THIS HIGH RH IS NOT EXPECTED TO REPEAT
LATE TONIGHT AND MON MORNING AS THE LOWER LEVELS WILL BE DOMINATED
BY FAIRLY STIFF SW FLOW.

AS MENTIONED BRIEFLY ABOVE VERY LOW HUMIDITY...STRONG WINDS AND ABOVE
TO WELL ABOVE NORMAL TEMPERATURES ACROSS THE AREA TODAY WILL BRING
ABOUT A SLAM DUNK RED FLAG EVENT ACROSS NORTH AND CENTRAL NM.
EXTREME READINGS STILL INDICATED ACROSS A GOOD CHUNK OF THE EASTERN
PLAINS DUE TO ANTECEDENT POOR RH RECOVERIES...ABUNDANT AFTERNOON
INSTABILITY AND STRONG TO VERY STRONG WINDS. EVEN SOME SECTIONS OF
THE HIGHLANDS JUST EAST OF THE CENTRAL MTN CHAIN DISPLAY SOME PATCHY
EXTREME VALUES. THUS A SIGNIFICANT FIRE WEATHER GROWING EVENT FOR
PRETTY MUCH ALL OF N AND CENTRAL NM. STRONGEST MID LEVEL FLOW SHOULD
STILL REMAIN OVER PORTIONS OF ARIZONA AND FAR WEST AND PERHAPS NORTH
NM. CURRENT RED FLAG HIGHLIGHTS LOOK GOOD...SO WILL KEEP EVENT
TIMING AND COVERAGE UNCHANGED FROM WHAT WAS INHERITED.

THE MAIN WIND MAXIMUM ALOFT IS DEPICTED TO TRANSLATE OVER NORTHERN
AND CENTRAL NEW MEXICO...FAVORING THE NORTH THIRD MON MORNING AND
EARLY AFTN...A BIT SLOWER TRANSLATION THAN PREVIOUSLY INDICATED.
THUS INCREASED WIND SPEEDS A BIT ACROSS ROUGHLY E HALF OF FCST AREA
IN AFTN. POOR HUMIDITY RECOVERIES LEADING INTO MONDAY ACROSS EAST
HALF WILL GENERATE CRITICAL CONDITIONS MONDAY. THIS EVENT LOOKS
LIKELY ENOUGH TO OCCUR THAT DECISION MADE TO UPGRADE THAT WATCH AREA
MONDAY TO A WARNING. WEST CENTRAL AND NW AREAS NOT ALL THAT FAVORED
DUE LARGELY TOO COOLING AND LOWERED LAPSE RATES. BUT HUMIDITY VALUES
HOWEVER SHOULD REMAIN ON THE LOWER SIDE AS SURFACE COOLING CONTRASTS
WITH INFLUX OF LOWER DEWPOINTS. SINGLE DIGIT RH SHOULD REMAIN ACROSS
SOUTHERN AND EASTERN AREAS.

MID AND LONGER TERM COMPUTER FCST MODELS STILL DEPICT SIGNIFICANT
RIDGING OVER THE CENTRAL PORTION OF THE US WITH A DEEPER...SLOW
MOVING TROUGH OR UPPER LOW OVER THE WEST COAST TUESDAY THROUGH THE
WEEKEND. ECMWF AND GFS ARE FAIRLY SIMILAR FOR MIDWEEK...BUT IN
CONTRAST TO 24 HOURS PREVIOUS AND BEYOND THE ECMWF IS MORE BULLISH
ON THE PRECIPITATION AREA FOR SW TO CENTRAL AND N CENTRAL NM THAN
GFS IS. FORMER MODEL/S QPF AMOUNTS MAY BE A BIT HIGH.BUT THE OVERALL
AREA LOOKS TO BE ON TRACK. FOR END OF WEEK AND WEEKEND...MODELS
DIVERGE SIGNIFICANTLY AGAIN AS ECMWF BUILD HIGH RIGHT OVER
NM...SHUTTING DOWN MOST PCPN...WHILE GFS WETS THINGS UP IN THE STATE
AND KEEPS HIGH CENTERED A LITTLE WAYS E OF THE STATE. CONFIDENCE IS
PRETTY GOOD NOW THAT TEMPERATURES WILL WARM... ESPECIALLY OVERNIGHT
LOWS DURING THIS PERIOD. LOOK FOR ABOVE TO WELL ABOVE NORMAL
TEMPERATURES. SOME SORT OF MOISTURE FLUX WILL ALSO OCCUR BUT HOW
MOIST IS STILL A LITTLE BIT IN QUESTION.

EASTERN PLAINS WILL EVENTUALLY BECOMING FAIRLY CAPPED AS THE WEEK
PROGRESSES BUT AGAIN THIS WILL BE DEPENDENT ON STEERING FLOWS AROUND
THE UPPER HIGH THUS UPPER HIGH PLACEMENT WILL BE KEY. ALSO FIGURE
THAT THE LOWEST HUMIDITY READINGS BOTH DAY AND NIGHT WOULD BE FOUND
ACROSS THE WESTERN THIRD. THE MAIN BATTLE ZONE FOR THE HIGHER AND
LOWER MOISTURE SLOSHING WOULD BE FOUND BETWEEN THE DIVIDE AND THE
EAST SLOPES OF CENTRAL MOUNTAINS. CLOUD TO GROUND LIGHTNING AND FIRE
STARTS WOULD CLEARLY BE A THREAT DURING A LARGE PORTION OF THIS
PERIOD. FIRE GROWTH DRIVEN BY OUTFLOW WINDS FROM THUNDERSTORMS
AND/OR VERY DRY FUEL AND SLOPE ALIGNMENT. ALSO BE ON THE WATCH OUT
FOR AN EVENTUAL BREAK DOWN IN THIS PATTERN WHICH MAY COME A LITTLE
SOONER THAN WHAT THE MODELS DEPICT SINCE WE ARE IN EARLY JUNE AT
THAT POINT. THUS...SOME LIGHTNING FOLLOWED BY ENHANCED WIND WILL BE
POSSIBLE AND WE WILL WATCH FOR THIS TREND WITHIN THE MODELS.

43
43

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 10 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES...NMZ101>109.

RED FLAG WARNING FROM 10 AM TO 7 PM MDT MONDAY FOR THE FOLLOWING
ZONES...NMZ103-104-107-108.

WIND ADVISORY UNTIL 9 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...
NMZ501-503-504-506-507-511-512-514>540.

HIGH WIND WARNING UNTIL 9 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES...NMZ502-505-508-510-513.

&&

40
Hazardous weather outlook, May 29, 4:40 AM MST, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
540 AM MDT SUN MAY 29 2011

NMZ501>540-301200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
540 AM MDT SUN MAY 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

DANGEROUS FIRE WEATHER CONDITIONS WILL DEVELOP THROUGHOUT NORTHERN
AND CENTRAL NEW MEXICO FROM LATE THIS MORNING THROUGH THIS
EVENING. CONDITIONS WILL BE MOST DANGEROUS OVER THE NORTHEAST AND
EASTERN PLAINS FROM RATON...TO SANTA ROSA...TO SOUTHWEST DE BACA
COUNTY.

GUSTY WINDS DEVELOPING EARLY THIS AFTERNOON WILL GUST TO 50 MPH
OVER ALL OF NORTHERN AND CENTRAL NEW MEXICO...WITH GUSTS REACHING
60 MPH AND DANGEROUS SPEEDS FROM THE CONTINENTAL DIVIDE WEST TO
THE ARIZONA LINE...AND ACROSS THE SUMMITS AND HIGHER SLOPES OF THE
NORTHERN SAN JUAN AND SANGRE DE CRISTO MOUNTAINS. VISIBILITIES WILL
FALL TO NEAR ZERO AT TIMES IN BLOWING DUST.

.DAYS TWO THROUGH SEVEN...MEMORIAL DAY THROUGH SATURDAY

DANGEROUS FIRE WEATHER CONDITIONS AND GUSTY WINDS WILL DEVELOP
OVER MUCH OF EASTERN NEW MEXICO ON MEMORIAL DAY...WITH WIND GUSTS
REACHING 5O MPH MEMORIAL DAY AFTERNOON OVER THE NORTHEAST
HIGHLANDS AND NORTHEAST PLAINS NORTH OF INTERSTATE 40.
VISIBILITIES WILL BE REDUCED LOCALLY TO NEAR ZERO AT TIMES IN
BLOWING DUST.

ON TUESDAY...THUNDERSTORMS DEVELOPING OVER THE EASTERN PLAINS SOUTH OF
INTERSTATE 40 WILL EXPAND OVER ALL OF EASTERN NEW MEXICO BY
TUESDAY NIGHT. THUNDERSTORM FOCUS WILL SHIFT TO THE CENTRAL
MOUNTAIN CHAIN ON WEDNESDAY. LOCAL DOWNPOURS...GUSTY WINDS AND
HAIL WILL BE POSSIBLE WITH THESE THUNDERSTORMS.

FOR THURSDAY THROUGH SATURDAY...HAZARDOUS WEATHER IS NOT EXPECTED
AT THIS TIME.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT WILDFIRE STARTS...MEASURED WIND
SPEEDS...AND WIND IMPACTS THROUGH THE NATIONAL WEATHER SERVICE
ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ...BY CALLING
1.888.386.7637...OR VIA AMATEUR RADIO.

SHY

Event by event

2 high wind. Local standard time, as filed.

High Wind, Union County

When
May 29, 1:55 PM MST to 4:55 PM MST
Where
Union County forecast zone
Measured
37 kt (43 mph) measured sustained
Reported by
ASOS

The Clayton ASOS recorded sustained winds over 40 mph from 155 pm to 455 pm MST.

High Wind, Union County

When
May 29, 3:55 PM MST
Where
Union County forecast zone
Measured
53 kt (61 mph) measured gust
Reported by
ASOS

The Clayton ASOS a peak wind gust of 61 mph at 355 pm MST.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2011Every state in 2011This day in weather historyWarnings in New Mexico, May 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 295204, 312062.